MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC PERFORATOR DRIVER,60:1 RATIO; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC PERFORATOR DRIVER,60:1 RATIO; MOTOR, DRILL, ELECTRIC
Model Number CSR60-G1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from netherlands that during a cranial pre-surgery, it was discovered that the connector part of the perforator driver device disconnected from the device.It was further reported that the device probably fell apart during the cleaning procedure, although the cause and moment of defect could not be recovered.It was reported that there were no delays in the surgical procedure as the surgery had not yet begun when the issue occurred.It was reported that a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and determined that it failed visual inspection because the connector part was disconnected.It was noted that the device was received with part of the clutch separated.Due to this issue, it was not possible to secure the attachment to the handpiece.It was determined that the attachment could be unlocked without depressing the clutch.During the assessment, it was observed that the locking mechanism of the device fell apart and could not be engaged.It was further determined that the device failed pretest for visual assessment, engagement assessment, speed assessment, vibration assessment and temperature assessments.It was determined that the most probable cause for the found defect was due to improper handling by the user.Therefore, the reported condition of the device coming apart was confirmed.The assignable root cause was determined to be traced to user, which is user error/ misuse.

Brand Name
PERFORATOR DRIVER,60:1 RATIO
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key15198311
Report Number1045834-2022-01009
Device Sequence Number2162920
Product Code HBC
UDI-Device Identifier00845384016434
UDI-Public00845384016434
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSR60-G1
Device Catalogue NumberCSR60-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown